Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 15, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jan 25, 2012, 9:06 AM CST for Ellis County, Kaufman County, Texas. It took effect at Jan 25, 2012, 11:04 PM CST. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 9:06 AM CST (15:06 UTC)
- In effect from
- Jan 25, 2012, 11:04 PM CST
- Expired
- Jan 28, 2012, 1:01 PM CST
- In force
- 62 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
Counties Ellis County, TX, Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River near Rosser (RSRT2).
- Action stage
- 20 ft
- Minor stage
- 31 ft
- Moderate stage
- 36 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08062500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 25, 5:52 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Jan 25, 5:52 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 552 AM CST WED JAN 25 2012 .UPDATE... REF TORNADO WATCH 14...COLD SECTOR HAS WORKED ITS WAY SOUTHEASTWARD TO THE INTERSTATE 35 CORRIDOR. COUNTIES ALONG AND WEST OF A WACO- TEMPLE LINE HAVE BEEN REMOVED FROM THE WATCH. SQUALL LINE WILL CONTINUE TO WORK ITS WAY EAST OF I-35 WITH THE POTENTIAL FOR ISOLATED TORNADOES STILL REMAINING ALONG THE LINE. 30 && .AVIATION... COLD FRONT HAS NOW CLEARED ALL TAF SITES AND ACTIVITY IS TRANSITIONING TO MORE STRATIFORM IN NATURE. EXPECT STEADY MODERATE RAIN WITH OCCASIONAL THUNDER THROUGH THE NEXT 3-4 HOURS AT ALL TAF SITES. AS LINE OF STORMS TO THE SOUTHEAST MOVES EAST AND AWAY FROM THE AREA...CLOUD TO GROUND LIGHTNING THREAT WILL DIMINISH AFTER 16Z...WITH LIGHT RAIN ENDING SOMETIME AROUND MIDDAY. VSBY WILL RANGE BETWEEN 2 AND 6SM THROUGH THE NEXT FEW HOURS WHILE RAIN FALLS. CIGS SHOULD STAY NEAR 008...BUT FLUCTUATIONS ARE POSSIBLE ESPECIALLY EARLY THIS MORNING WITH THE CONVECTION IN THE AREA. IFR CIGS SHOULD PREVAIL ALL DAY AND INTO TONIGHT AT ALL TAF SITES. WRAP AROUND LIGHT RAIN IS EXPECTED TONIGHT...AND WILL BRING THAT BACK INTO THE FORECAST AFTER 3Z. NORTH WINDS NEAR 15K SHOULD PREVAIL THROUGH THE PERIOD. TR.92 && .PREV DISCUSSION... /ISSUED 348 AM CST WED JAN 25 2012/ A DYNAMIC UPPER LEVEL STORM SYSTEM WILL CONTINUE TO PRODUCE WIDESPREAD RAIN AND THUNDERSTORMS ACROSS NORTH AND CENTRAL TEXAS THROUGH MUCH OF THE DAY TODAY. THE LOW CENTER WAS LOCATED OVER WEST TEXAS EARLY THIS MORNING AND WILL BE SLOW TO MIGRATE SOUTHEAST ALONG THE RIO GRANDE TODAY...BEFORE WORKING ITS WAY EAST ACROSS CENTRAL TEXAS TOMORROW...THEN FINALLY EAST OF THE STATE TOMORROW NIGHT. AT THE SURFACE...A LOW PRESSURE CENTER WAS SPINNING UP OVER SOUTH-CENTRAL TEXAS EARLY THIS MORNING...WITH A WARM FRONT EXTENDING NORTHEASTWARD ACROSS THE SOUTHERN FWD COUNTIES. INSTABILITY IS LACKING ACROSS MOST OF THE AREA...BUT INCREASES SUBSTANTIALLY ALONG AND SOUTH OF THE SURFACE BOUNDARY. THIS IN COMBINATION WITH THE IMPRESSIVE LOW LEVEL HELICITY VALUES SHOULD ALLOW FOR THE DEVELOPMENT OF SOME SEVERE STORMS OVER ROUGHLY THE SOUTHERN THIRD OF NORTH TEXAS THROUGH THE MORNING HOURS. A FEW STORMS JUST SOUTH OF THE AREA HAVE SHOWN SIGNS OF ROTATION DURING THE PAST HOUR AND CANNOT RULE OUT A FEW ISOLATED TORNADOES ALONG WITH THE DAMAGING WIND THREAT THIS MORNING. AFTER COORDINATING WITH SPC...A TORNADO WATCH HAS BEEN ISSUED FOR AREAS ROUGHLY ALONG AND SOUTH OF A LINE FROM ATHENS TO HILLSBORO TO LAMPASAS...EFFECTIVE UNTIL 11 AM CST. THE HEAVY RAINFALL THREAT WILL ALSO EXIST THROUGH THE MORNING AS SOAKING THUNDERSTORMS HAVE BEEN RECURRING ACROSS MUCH OF THE AREA SINCE YESTERDAY AFTERNOON. RAINFALL HAS ALREADY BEEN ABOVE NORMAL SO FAR THIS WINTER. THIS PARTICULAR SETUP HAS GENERATED PRECIPITABLE H2O VALUES AROUND 1.5 INCHES WHICH IS IMPRESSIVE FOR THIS TIME OF YEAR. HEADWATERS OF THE SABINE AND PORTIONS OF THE TRINITY RIVER ARE ALREADY EXPERIENCING OR FORECAST TO EXPERIENCE LEVELS ABOVE FLOOD STAGE...WITH ADDITIONAL RAINFALL TOTALS OF 1 TO 2 INCHES STILL POSSIBLE. BOTH RIVER FLOODING AND URBAN STREET FLOODING WILL REMAIN A POSSIBILITY AND THE FLASH FLOOD WATCH WILL CONTINUE ACROSS ALL BUT THE WESTERN-MOST COUNTIES THROUGH NOON TODAY. BOTH THE HEAVY RAIN AND SEVERE THREAT WILL END FROM WEST TO EAST THIS AFTERNOON AND THIS EVENING AS THE SURFACE LOW AND FRONTAL SYSTEM MOVE EAST OF THE AREA. WINDS WILL CONCURRENTLY BACK TO THE NORTHEAST AND THEN TO THE NORTH AS THIS HAPPENS...KEEPING TEMPERATURES FROM WARMING MUCH ABOVE CURRENT READINGS OVER THE NORTHWESTERN HALF OF THE REGION. THE COOL CONDITIONS WILL CONTINUE THROUGH TOMORROW. SHOWERS WILL ALSO REMAIN POSSIBLE THROUGH THE DAY THURSDAY ASSOCIATED WITH DECENT LIFT AND WRAP-AROUND MOISTURE AS THE UPPER LOW CENTER MOVES OVERHEAD. RAIN SHOULD END AREA-WIDE BY FRIDAY AS THE SYSTEM OPENS UP AND ACCELERATES TOWARDS THE EAST COAST AND SUBSIDENCE IS LEFT IN ITS WAKE. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT KEEPING TEMPERATURES NEAR NORMAL FOR THIS TIME OF YEAR OVER THE WEEKEND. A WEAK UPPER DISTURBANCE WILL BRUSH THE AREA NEXT TUESDAY BUT RAIN CHANCES WILL REMAIN SLIM TO NON-EXISTENT FOR THE EXTENDED PORTION OF THE FORECAST. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 52 44 56 36 63 / 90 40 30 10 0 WACO, TX 59 43 58 37 64 / 90 40 30 20 0 PARIS, TX 52 47 59 38 60 / 100 60 50 10 0 DENTON, TX 49 43 54 33 63 / 80 40 30 10 0 MCKINNEY, TX 51 45 56 35 63 / 90 50 30 10 0 DALLAS, TX 52 45 56 38 63 / 90 40 30 10 0 TERRELL, TX 57 47 57 38 62 / 100 50 40 20 0 CORSICANA, TX 62 47 58 40 63 / 100 50 40 20 0 TEMPLE, TX 61 44 58 38 65 / 90 30 30 20 0 MINERAL WELLS, TX 50 40 56 32 65 / 60 40 30 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR TXZ091>095-101>107- 116>123-130>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Jan 25, 2:41 AM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 241 AM CST WED JAN 25 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260845- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 241 AM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS MAINLY THIS MORNING. SOME STORMS MAY BECOME SEVERE...PARTICULARLY EARLY THIS MORNING SOUTH OF A LINE FROM COMANCHE TO HILLSBORO TO CANTON. HAIL UP TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES ARE ALL POSSIBLE. HEAVY RAIN IS ALSO POSSIBLE THIS MORNING...WHICH COULD RESULT IN FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON FOR MOST OF NORTH TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS MORNING SOUTH OF LINE FROM COMANCHE TO HILLSBORO TO CANTON.
In the hours before
Special weather statement, Jan 25, 7:32 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 AM CST WED JAN 25 2012
TXZ162-251400-
LEON TX-
732 AM CST WED JAN 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN LEON COUNTY
AT 732 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 26 MILES SOUTH OF TEAGUE...MOVING NORTHEAST AT 50
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BUFFALO.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3117 9610 3126 9633 3127 9631 3129 9633
3130 9632 3137 9632 3138 9631 3159 9586
TIME...MOT...LOC 1332Z 204DEG 45KT 3129 9615
42/MMLocal storm report, Jan 25, 8:05 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
805 AM CST WED JAN 25 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD JEWETT 31.37N 96.15W
01/25/2012 LEON TX TRAINED SPOTTER
CITY STREETS UNDER WATER.Special weather statement, Jan 25, 8:17 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 AM CST WED JAN 25 2012
TXZ147-148-162-251515-
FREESTONE TX-LEON TX-ANDERSON TX-
817 AM CST WED JAN 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL FREESTONE COUNTY
ANDERSON COUNTY
NORTHEASTERN LEON COUNTY
AT 817 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF PALESTINE...MOVING
NORTHEAST AT 50 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ELKHART...FRANKSTON AND
PALESTINE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3161 9528 3156 9549 3154 9563 3146 9583
3147 9595 3162 9599 3202 9591 3209 9542
3201 9542 3200 9544 3193 9542 3185 9544
3183 9541 3174 9536 3174 9534 3167 9527
TIME...MOT...LOC 1417Z 224DEG 46KT 3163 9584
42/MMLocal storm report, Jan 25, 8:51 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
851 AM CST WED JAN 25 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM FLASH FLOOD IRVING 32.82N 96.92W
01/25/2012 DALLAS TX LAW ENFORCEMENT
WATER RESCUE OF 1 PERSON ON TOP OF A CAR IN A CREEK NEAR
S. STORY RD AND RUBY ST. RESCUE BOAT ENROUTE.Special weather statement, Jan 25, 9:05 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
905 AM CST WED JAN 25 2012
TXZ148-251530-
ANDERSON TX-
905 AM CST WED JAN 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN ANDERSON COUNTY
AT 905 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF PALESTINE...MOVING
NORTHEAST AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ELKHART.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST WEDNESDAY MORNING
FOR NORTHEASTERN TEXAS.
LAT...LON 3155 9552 3155 9561 3164 9571 3189 9543
3185 9544 3182 9540 3179 9538 3177 9539
3175 9535 3174 9536 3174 9534 3171 9530
TIME...MOT...LOC 1505Z 227DEG 28KT 3165 9554
42/MMThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 6:14 PM CST | Special Weather Statement | FWD | Mills | 31 min |
| Jan 24, 7:32 PM CST | River Flood Warning | FWD | Hunt | 50 hr |
| Jan 24, 7:32 PM CST | River Flood Warning | FWD | Hunt, Rockwall | 56 hr |
| Jan 24, 7:52 PM CST | River Flood Warning | FWD | Collin | 57 hr |
| Jan 24, 7:52 PM CST | River Flood Warning | FWD | Denton | 48 hr |
| Jan 24, 8:21 PM CST | Areal Flood Advisory | FWD | Collin, Dallas, Grayson, Rockwall | 75 days |
| Jan 24, 8:49 PM CST | Areal Flood Advisory | FWD | Comanche, Erath | 116 min |
| Jan 24, 9:30 PM CST | River Flood Warning | FWD | Dallas | 18 hr |
| Jan 24, 9:36 PM CST | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 37 more | 14 hr |
| Jan 24, 10:02 PM CST | Areal Flood Advisory | FWD | Parker, Tarrant | 3 hr |
| Jan 24, 10:03 PM CST | Flash Flood Warning | FWD | Hood, Somervell | 3 hr |
| Jan 24, 10:07 PM CST | Areal Flood Advisory | FWD | Denton | 3 hr |
| Jan 24, 11:18 PM CST | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Jan 25, 12:40 AM CST | River Flood Warning | FWD | Parker | 18 hr |
| Jan 25, 12:44 AM CST | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jan 25, 12:55 AM CST | River Flood Warning | FWD | Dallas | 72 hr |
| Jan 25, 12:56 AM CST | Areal Flood Warning | FWD | Hood | 3 hr |
| Jan 25, 1:00 AM CST | Areal Flood Advisory | FWD | Denton | 3 hr |
| Jan 25, 3:25 AM CST | Areal Flood Advisory | FWD | Comanche | 3 hr |
| Jan 25, 3:28 AM CST | Areal Flood Advisory | FWD | Coryell, Hamilton | 3 hr |
| Jan 25, 3:29 AM CST | Areal Flood Advisory | FWD | McLennan | 3 hr |
| Jan 25, 3:32 AM CST | Areal Flood Advisory | FWD | Erath, Palo Pinto, Parker | 3 hr |
| Jan 25, 3:37 AM CST | Areal Flood Advisory | FWD | Collin | 3 hr |
| Jan 25, 3:57 AM CST | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Jan 25, 4:00 AM CST | Areal Flood Advisory | FWD | Bosque, Dallas, Ellis, Hill, Hood, Johnson and 1 more | 3 hr |
| Jan 25, 4:19 AM CST | Severe Thunderstorm Warning | FWD | Milam | 41 min |
| Jan 25, 6:02 AM CST | Areal Flood Advisory | FWD | Bosque, Collin, Dallas, Denton, Ellis, Hill and 7 more | 6 hr |
| Jan 25, 6:06 AM CST | Tornado Warning | FWD | Falls, Robertson | 24 min |
| Jan 25, 7:08 AM CST | River Flood Warning | FWD | Dallas | 12 hr |
| Jan 25, 7:32 AM CST | Special Weather Statement | FWD | Leon | 28 min |
| Jan 25, 7:43 AM CST | River Flood Warning | FWD | Tarrant | 4 hr |
| Jan 25, 7:54 AM CST | Flash Flood Warning | FWD | Collin, Dallas, Tarrant | 3 hr |
| Jan 25, 8:04 AM CST | Areal Flood Advisory | FWD | Anderson, Freestone, Henderson, Kaufman, Leon, Limestone and 2 more | 6 hr |
| Jan 25, 8:17 AM CST | Special Weather Statement | FWD | Anderson | 58 min |
| Jan 25, 8:27 AM CST | Severe Thunderstorm Warning | FWD | Anderson | 33 min |
| Jan 25, 8:35 AM CST | Areal Flood Advisory | FWD | Grayson | 4 hr |
| Jan 25, 9:05 AM CST | Special Weather Statement | FWD | Anderson | 25 min |
| Jan 25, 9:06 AM CST | River Flood Warning | FWD | Navarro | 63 hr |
| Jan 25, 9:06 AM CST | River Flood Warning | FWD | Dallas | 11 hr |
| Jan 25, 9:06 AM CST | River Flood Warning | FWD | Henderson, Navarro | 7 days |
| Jan 25, 9:39 AM CST | River Flood Warning | FWD | Comanche | 11 hr |
| Jan 25, 10:24 AM CST | River Flood Warning | FWD | Collin | 20 hr |
| Jan 25, 10:57 AM CST | Areal Flood Warning | FWD | Collin, Dallas | 3 hr |
| Jan 25, 1:27 PM CST | River Flood Warning | FWD | Limestone | 30 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.